Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 3, NWS Elko, NV

June 25, 2018

NWS Elko, NV issued this red flag warning at Jun 25, 2018, 1:44 PM PDT. It took effect at Jun 25, 2018, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2018, 1:44 PM PDT (20:44 UTC)
In effect from
Jun 25, 2018, 2:00 PM PDT
Expired
Jun 25, 2018, 11:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted.

139 
WWUS85 KLKN 252044
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
144 PM PDT Mon Jun 25 2018



NVZ454-467-260600-
/O.CAN.KLKN.FW.W.0002.000000T0000Z-180626T0600Z/
/O.NEW.KLKN.FW.W.0003.180625T2100Z-180626T0600Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
144 PM PDT Mon Jun 25 2018

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454 AND 467...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect until 11 PM PDT this evening.

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties and Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Winds...West 10 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions. NOTE: the most 
  impacted areas will be western zone 467...and the higher 
  terrain of zone 454.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

BB
1 follow-up statement
678 
WWUS85 KLKN 260607
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1107 PM PDT Mon Jun 25 2018


NVZ454-467-260715-
/O.EXP.KLKN.FW.W.0003.000000T0000Z-180626T0600Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
1107 PM PDT Mon Jun 25 2018

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 454 AND 467...

Winds have decreased and therefore the Red Flag Warning has been
allowed to expire.

$$

CS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 25, 1:41 AM PDT, 12 hours 3 minutes earlier.

Area forecast discussion, Jun 25, 1:41 AM PDT, 12 hours 3 minutes before
Area Forecast Discussion
National Weather Service Elko NV
141 AM PDT Mon Jun 25 2018

.SYNOPSIS...Hot and dry through Wednesday, with windy conditions
in northwest Nevada this afternoon and evening. Cooling trend
begins on Thursday.

&&

.SHORT TERM...Today through Tuesday

Southwest to west flow due to a passing trof to the north will
heat things up today as a shortwave ridge moves to the east. This
will allow temperatures to soar this afternoon, with highs most
areas rising well into the 90's. The heat will push to near 100
degrees in some of the warmest valleys of Humboldt and northern
Nye counties and a few records are in danger of being broken.

It will be a bit more breezy this afternoon, strongest in
Humboldt county, as southwest to west winds will gust 30-35 mph
there as gradients tighten a bit from the passing trof.

Flow will be a little more zonal on Tuesday, which will drop the
temperatures a couple of degrees, though it wont feel a whole lot
different compared to Monday as temperatures will remain in the
90's.

Skies will be mainly clear both days with just a few high clouds
at times.

.LONG TERM...Tuesday night through next Sunday. The models are
in good agreement. The first part of the work week will be hot and
dry. However a trough of low pressure will brush northeast Nevada
later in the week to possibly bring a few showers along with
cooler temperatures.

Tuesday night through Thursday morning. Hot and dry conditions
are expected. Broad high pressure over the south-central U.S.
will remain strong enough to ward off any short wave intrusions,
leaving the LKN CWFA in a near zonal flow aloft initially,
transitioning into a pure southwest flow aloft as a low pressure
area begins to move into the picture from the west. High
temperatures will range from the mid 90s to around 100 degrees. Low
temperatures will be in the 50s.

Thursday afternoon through Sunday. Models are in better agreement
that a low pressure system will descend and brush northern
Nevada Thursday and Friday. Cannot rule out a shower or two north
of Interstate 80 however conditions have been very dry and the
likely outcome is virga. A post-frontal cooler northwest flow
aloft will continue through Sunday. High temperatures will
generally be in the 80s. Low temperatures will range from the mid
40s to the mid 50s.

&&

.AVIATION...A weak ridge of high pressure will provide VFR
conditions (clear skies and light winds) at all TAF sites (KWMC
KEKO KELY KTPH and KBAM) through Tuesday morning. Afternoon
temperatures will range from the 90s to around 100 degrees through
Wednesday. Thus high density altitude should be considered in
flight planning.

&&

.FIRE WEATHER...
Hot temperatures today will drop RH values into the single digits
to lower teens all zones. Southwest to west winds will gust 30-35
mph at times in western Nevada and a Red Flag Warning remains in
effect for Fire Zones 467 and 454. A few degrees of cooling on
Tuesday will raise slightly, but not appreciably. Winds, however,
will not be as strong.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 11 PM PDT Monday for Central
Lander and Eureka Counties-Central and Western Humboldt County.

&&

90/92/92/90

Nearby

Red Flag Warnings in Nevada, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.